Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 358, NWS Tulsa, OK

August 25, 2004Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2004, 5:44 PM CDT for Franklin County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2004, 5:44 PM CDT (22:44 UTC)
Expired
Aug 25, 2004, 6:15 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252244
SVRTUL
ARC047-252315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT WED AUG 25 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 615 PM CDT

* AT 542 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES SOUTHWEST OF OZARK...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  DENNING...ALTUS AND WIEDERKEHR VILLAGE.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3545 9404 3531 9389 3572 9325 3591 9345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:55 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 25, 2:55 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
255 PM CDT WED AUG 25 2004

THE NEAR TERM THUNDERSTORM CHANCES ARE FOCUSED IN THE LATE AFTERNOON
AND EVENING HOURS.  WAVE SHOWN BY WESTERN EDGE OF MID CLOUD BAND IN
VISIBLE SAT PICS FROM FAR EASTERN KANSAS INTO WESTERN NORTH TEXAS
MAY HELP KICK OFF SOME ACTIVITY.  SURFACE BASED CAPES ACROSS EASTERN
OKLAHOMA ARE IN EXCESS OF 3000 J/KG AND MID LEVEL WINDS ARE QUITE
STRONG FOR THIS TIME OF YEAR. IF ANYTHING GETS GOING IT HAS A GOOD
CHANCE OF BEING SEVERE AS DEPICTED BY SPCS SLIGHT RISK.

AFTER THE WAVE PASSES THIS EVENING IT LOOKS LIKE WARM...DRY AND
BREEZY WILL DESCRIBE THE WEATHER FOR THURSDAY AND FRIDAY.  8H TEMPS
ARE WARMEST TOMORROW AFTERNOON AND THE MAV HAS TUL HITTING A 100.
THE MAV HAS BEEN TOO WARM LATELY AND HAVE GONE A FEW DEGREES COOLER.
8H TEMPS COOL SLIGHTLY FOR FRIDAY SO WILL DROP TEMPS OFF A FEW
DEGREES FOR FRIDAY.  THE BIG DROP OFF WILL BE SATURDAY AND SUNDAY.

THE EXTENDED MODELS FROM 00Z AND 06Z WERE CONSISTENT IN BRINGING A
DECENT COLD FRONT ACROSS THE AREA SATURDAY AND SATURDAY NIGHT.  THE
12Z GFS IS A BIT FASTER THAN THE 00Z GFS AND THE 12Z ETA.  HAVE
BROUGHT RAIN CHANCES INTO THE NORTHWEST PART OF THE AREA FRIDAY
NIGHT TO BETTER COORDINATE WITH NEIGHBORING OFFICES.  HAVE MORE
WIDESPREAD CHANCES SATURDAY AND SATURDAY NIGHT BEFORE TAPERING THEM
OFF TO THE SOUTHEAST SUNDAY.

THE EARLY PART OF NEXT WEEK LOOKS QUITE PLEASANT WITH SURFACE HIGH
PRESSURE IN CONTROL AND TEMPERATURES A FEW DEGREES BELOW NORMAL.

PRELIM NUMBERS:

TUL    78   98   79   95 /  30    5    5   10
FSM    76   98   75   97 /  30    5    5   10
MLC    78   96   78   96 /  30    5    5   10
BVO    73   98   77   92 /  30    5    5   10
FYV    73   92   73   91 /  30    5    5   10
BYV    74   89   73   89 /  30    5    5   10
MKO    77   97   77   94 /  30    5    5   10
MIO    76   96   78   92 /  30    5    5   10
F10    78   97   77   95 /  30    5    5   10
HHW    78   95   76   93 /  30    5    5   10

FORECAST ID= 17

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

ABBAS
Hazardous weather outlook, Aug 25, 3:10 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT WED AUG 25 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
310 PM CDT WED AUG 25 2004

...SEVERE WEATHER POTENTIAL INCREASING FOR THIS AFTERNOON AND
EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
TORNADO
	RISK...LIMITED
	AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE
	ONSET...LATE AFTERNOON

SEVERE THUNDERSTORM
	RISK...ELEVATED
	AREA...PRIMARILY NORTH OF INTERSTATE 40
	ONSET...LATE AFTERNOON

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS MAY INITIATE ALONG A DRYLINE TO THE
WEST OF THE AREA LATE THIS AFTERNOON.  THE GREATEST POTENTIAL FOR
SEVERE WEATHER APPEARS TO BE ACROSS NORTHEAST OKLAHOMA...WHERE THE
DRYLINE WILL MAKE ITS STRONGEST SURGE EASTWARD.  WIND FIELDS ALOFT
ARE UNSEASONABLY STRONG YIELDING ADEQUATE DEEP LAYER SHEAR FOR
POTENTIAL SUPERCELLULAR DEVELOPMENT...ESPECIALLY IN THE NORTH.
RELATIVELY HIGH CLOUD BASES WILL ENHANCE THE DAMAGING WIND POTENTIAL
ALONG WITH A THREAT FOR LARGE HAIL AS STORMS MOVE TO THE EAST AND
NORTHEAST ACROSS THE AREA THROUGH THIS EVENING.  THUNDERSTORM
CHANCES WILL DECREASE AROUND MID EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING...AND LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY
MONITORED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS
FRIDAY...NO HAZARDS
SATURDAY...THUNDERSTORM POTENTIAL
SUNDAY...THUNDERSTORM POTENTIAL
MONDAY...NO HAZARDS
TUESDAY...NO HAZARDS

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.